Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2004, 3:12 PM MDT for Box Butte County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:12 PM MDT (21:12 UTC)
- Expired
- Jul 3, 2004, 4:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 032112 SVRCYS NEC013-032200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 400 PM MDT * AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BEREA...OR ABOUT 9 MILES WEST OF ALLIANCE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLIANCE BY 325 PM MDT LAT...LON 4224 10320 4204 10323 4202 10273 4230 10279 $$ BANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:05 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 1:05 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 105 PM MDT SAT JUL 3 2004 .SHORT TERM...EXPECTING AN EARLY SHOW THIS AFTERNOON AS A SHORTWAVE MOVING ACROSS THE REGION INTERACTS WITH MID LEVEL MOISTURE AND DIURNAL DESTABILIZATION. MODELS SHOW GOOD INSTABILITY AT 18Z PARTICULARLY OVER THE NEB PANHANDLE. THE ETA PROGS LI VALUES AROUND ZERO BY 00Z SUNDAY OVER THE WY PORTION OF THE FORECAST AREA WHILE THE GFS HANGS ON TO STRONGLY NEGATIVE LI VALUES THROUGH THE NIGHT. AM INCLINED TO BELIEVE THAT THE GFS SUFFERS FROM CONVECTIVE FEEDBACK PROBLEMS AND THUS LEAN TOWARD THE ETA SOLUTION. ACTIVITY SHOULD DIE OUT BY MIDNIGHT TONIGHT WITH OVERNIGHT TEMPERATURES DIPPING INTO THE 50S IN LOWER ELEVATIONS...WITH 40S IN THE NORMALLY COLDER LARAMIE VALLEY AND CARBON COUNTY. A LOW AMPLITUDE SHORTWAVE RIDGE WILL ADVECT OVER THE FORECAST AREA LATE TONIGHT BUT BY MIDDAY SUN POSITIVE VORTICITY ADVECTION WILL BE OCCURRING AHEAD OF ANOTHER SHORTWAVE MOVING ACROSS WY. TEMPS SUN WILL REACH NORMAL LEVELS...UPPER 70S AND 80S IN MOST AREAS OUTSIDE THE MOUNTAINS. WILL KEEP SCATTERED POPS IN FOR THUNDERSTORMS SUN AFTERNOON AS THE AFOREMENTIONED SHORTWAVE MEETS MID LEVEL MOISTURE AND A MODERATELY UNSTABLE AIRMASS. .LONG TERM...THE SHORTWAVE TROUGH MOVING INTO THE CWA SUNDAY AS DISCUSSED IN THE SHORT TERM WILL DEEPEN OVER THE AREA SUNDAY NIGHT AND MONDAY BEFORE MOVING ONTO THE PLAINS MONDAY NIGHT. MODELS DIFFER WITH THE FEATURE WITH THE ETA BEING MORE CONSISTENT. THE ETA IS FASTER IN THE TROUGH MOVEMENT THAN THE GFS...BUT NOT AS DEEP. HOWEVER THE GFS TREND HAS BEEN FOR A SOMEWHAT FASTER TIMING. THE ASSOCIATED SURFACE COLD FRONT MOVES THROUGH THE CWA SUNDAY NIGHT. AFTER THE POSSIBILITY OF STRONG ESPECIALLY IN THE PANHANDLE SUNDAY EVENING...SOME SHOWERS SHOULD LINGER OVERNIGHT. MONDAY WILL BE COOLER WITH 700 MB TEMPERATURES DROPPING TO 4 TO 8 DEGREES. FAIRLY HIGH POPS WILL BE NEEDED FOR THE CWA MONDAY AFTERNOON AND EVENING AS THE UPPER LEVEL TROUGH AXIS MOVES OVER THE REGION AND LAPSE RATES AGAIN STEEPEN. GFS IS MUCH MORE IMPRESSIVE BOTH SUNDAY EVENING AND MONDAY AFTERNOON AND EVENING THAN THE ETA WITH QUITE LOW LIFTED INDICES AND HIGH CAPE VALUES. HEIGHTS ALOFT RISE SLOWLY AND THE ATMOSPHERE DRIES OVER THE CWA TUESDAY AND WEDNESDAY AND WILL CONTINUE THE LOW OR EVEN NO POPS. NEXT SHORTWAVE TROUGH FOR THURSDAY STILL APPEARS AT THIS TIME SIMILAR THAN THE ONE FOR SUNDAY AND MONDAY. SO WILL CONTINUE THE FAIRYL HIGH POPS FOR THURSDAY AND THEN DRYING AND WARMING TAKE PLACE FOR FRIDAY AND NEXT SATURDAY. TIMING STILL IN QUESTION WITH THE THURSDAY FEATURE... WITH NCEP FAVORING A FASTER TRENDING GFS TIMING. THE UKMET IS EVEN FASTER WITH THE SHORTWAVE TROUGH THAN THE GFS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND
Hazardous weather outlook, Jul 3, 10:55 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SAT JUL 3 2004 NEZ001>003-019>021-054-055-WYZ059-060-068-070-041130- BANNER-BOX BUTTE-CHEYENNE-CONVERSE-DAWES-GOSHEN-KIMBALL-MORRILL- NIOBRARA-PINE BLUFFS-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...DOUGLAS...KIMBALL... LUSK...SCOTTSBLUFF...SIDNEY AND TORRINGTON 1055 AM MDT SAT JUL 3 2004 ...SEVERE THUNDERSTORMS POSSIBLE ON INDEPENDENCE DAY AFTERNOON AND EVENING EAST OF I-25... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SOME STORMS IN THE WESTERN NEBRASKA PANHANDLE MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE RANGE SUNDAY AFTERNOON AND SPREAD EAST TOWARDS EVENING. THESE STORMS WILL ENCOUNTER A VERY UNSTABLE AIR MASS...WHICH IS AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORM FORMATION. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE IN THE WESTERN NEBRASKA PANHANDLE. PEOPLE ATTENDING INDEPENDENCE DAY CELEBRATIONS SHOULD BE AWARE THAT ANY STORMS THAT DEVELOP SUNDAY AFTERNOON AND EVENING COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TOMORROW. WYZ061>067-069-041130- CHEYENNE FOOTHILLS-LARAMIE RANGE-LARAMIE VALLEY-NORTH CARBON- NORTH LARAMIE RANGE-PLATTE-SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...LARAMIE...RAWLINS AND WHEATLAND 1055 AM MDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING. STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.